Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 85, NWS Louisville, KY

August 7, 2025Fayette County, Jessamine County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 7, 2025, 1:14 PM EDT for Fayette County, Jessamine County, Kentucky. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2025, 1:14 PM EDT (17:14 UTC)
Expired
Aug 7, 2025, 3:01 PM EDT
In force
107 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, KY, Jessamine County, KY

The radar

The Jackson,KY radar (KJKL), 118 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

565 
WGUS53 KLMK 071714
FFWLMK
KYC067-113-072000-
/O.NEW.KLMK.FF.W.0085.250807T1714Z-250807T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
114 PM EDT Thu Aug 7 2025

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  West Central Fayette County in central Kentucky...
  Northern Jessamine County in central Kentucky...

* Until 400 PM EDT.

* At 114 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lexington, Nicholasville, Fayette Mall, Dunbar High School, 
  Cardinal Hill, U K Arboretum, Veterans Park, Chevy Chase, 
  Meadowthorpe and Northland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3810 8450 3804 8442 3789 8451 3791 8468
      3810 8461

FLASH FLOOD...RADAR INDICATED

$$

SRW
1 follow-up statement
437 
WGUS73 KLMK 071901
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
301 PM EDT Thu Aug 7 2025

KYC067-113-071911-
/O.CAN.KLMK.FF.W.0085.000000T0000Z-250807T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette KY-Jessamine KY-
301 PM EDT Thu Aug 7 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL FAYETTE AND 
NORTHERN JESSAMINE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3810 8450 3804 8442 3789 8451 3791 8468
      3810 8461

$$

SRW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:04 PM EDT, 10 minutes earlier. Its key messages:

  • * Very isolated shower and storm chance this afternoon. Mostly dry weather expected. * Drier conditions through the weekend, with daily high temperatures in the upper 80s to near 90 through next week. * Storm chances increase again early next week as cold front approaches the region.
Area forecast discussion, Aug 7, 1:04 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
104 PM EDT Thu Aug 7 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

* Very isolated shower and storm chance this afternoon. Mostly dry
  weather expected.

* Drier conditions through the weekend, with daily high temperatures
  in the upper 80s to near 90 through next week.

* Storm chances increase again early next week as cold front
  approaches the region.

&&

.UPDATE...
Issued at 1050 AM EDT Thu Aug 7 2025

Morning satellite and observations reveal mostly sunny skies across
the forecast area.  Temperatures were int he upper 70s east of I-75
with lower 80s across much of central and western KY.  Diurnal Cu
field is starting to develop and should be in full swing by this
afternoon.  As temperatures warm into the upper 80s, we'll see
plenty of instability develop.  However, weak wind shear and a lack
of focused synoptic scale forcing will likely preclude much in the
way of convective development.  Still, we could see some very
isolated to widely scattered convection fire across the region.  The
most likely area would be out along our border with WFO JKL, just
east of I-75 corridor.

Current forecast has this well covered, and only minor edits were
made to the short term grids.  Updated forecasts and products have
already exited production.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 306 AM EDT Thu Aug 7 2025

Clear skycover and calm winds are across the region early this
morning, which has helped with some patchy fog development. Expect
any fog to burn off shortly after sunrise. GOES nighttime
microphysics channel shows some mid to high level clouds streaming
across IL and IN this morning, which could hold together as it
tracks southeastward into our area later this morning. Due to this,
will bump up cloud cover a bit from the NBM for this morning,
especially in our southern IN counties. However, no impacts are
expected.

For the rest of today, we warm well into the upper 80s again, and
can't rule out some highs around 90 in our typical warmer spots.
This afternoon will be partly sunny as we should see a cu field
develop, along with plenty of instability. However, we will lack a
strong forcing mechanism for today as the upper trough shifts off to
our northeast. Expect a mostly dry day across the area, but still
can't completely rule out a few very isolated showers and storms
this afternoon. The 00z HREF PB >40dBZ do suggest some pop-ups this
afternoon, though we will have little to no shear for storms to work
with. Given the very limited coverage, will keep PoPs silent with a
10-15% chance.

Mostly clear skycover is expected again for tonight, with lows in
the upper 60s to around 70.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 306 AM EDT Thu Aug 7 2025

===== Friday through Sunday Night =====

A consistent forecast is to be expected for Friday and into the
weekend as sfc high pressure to our east will keep warm return flow
across the region and a strengthening upper ridge influences a dry
stretch. Daily highs are forecast to near normal or slightly above,
with most areas expected to reach the upper 80s, but some low 90s
can't be ruled out, especially in the urban settings. We should have
partly to mostly sunny days for the weekend, with diurnal cu fields
blossoming each afternoon. The overnight periods will clear out,
with lows also near normal with upper 60s and lower 70s.

===== Monday through Wednesday =====

By Monday of next week, the upper ridge will have shifted off to the
northeast, with an upper trough slowly pivoting across the northern
US. This trough will support a weak cold front to trail
southeastward and through the Ohio Valley by mid-week, which will
coincide with our area getting a richer moisture fetch. While Monday
is expected to be mostly dry, we could see a few isolated pop-ups in
the afternoon as we begin to realize some better moisture in a
diurnally-driven unstable environment. However, the overall better
and more widespread shower and storm chances look to make a return
for Tuesday and Wednesday as the front approaches, and eventually
passes through the area. PWATs could end up closer to 2 inches,
which would be around or above the 90th percentile from the BNA
sounding database. We'll likely see some heavy rain showers, but
with SBCAPE values possibly exceeding 2500 J/kg thanks to temps in
the upper 80s and lower 90s, we'll likely see a good amount of
thunderstorm coverage as well. The 00z suite was not as excited
about shear parameters, so still uncertain about severe potential.
Regardless, Tue/Wed appear to be the days for the highest shower and
storm probs of the forecast period.

&&

.AVIATION /18Z TAFS THROUGH 00Z SATURDAY/...
Issued at 103 PM EDT Thu Aug 7 2025

Diurnal Cu field is in progress across the region.  A few storms
have popped up along the I-75 corridor and this activity should
continue thorugh the afternoon.  As of this writing, KLEX/KRGA seem
to have the highest chances of storms in the near term.  Could see a
few storms pop up near KSDF later this afternoon, but lower
confidence here precludes a mention at this time.  Elsewhere, VFR
conditions are expected this afternoon and evening with light and
variable winds.  The outlook for Friday calls for VFR conditions and
a continued light/variable wind.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

UPDATE........MJ
SHORT TERM....CJP
LONG TERM.....CJP
AVIATION......MJ
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
348 AM EDT Thu Aug 7 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080800-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
348 AM EDT Thu Aug 7 2025 /248 AM CDT Thu Aug 7 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:56 PM EDTAreal Flood AdvisoryLMKFayette, Jessamine18 min
Aug 7, 1:47 PM EDTSpecial Weather StatementLMKFayette28 min
Aug 7, 1:58 PM EDTAreal Flood AdvisoryLMKFayette, Scott3 hr
Aug 7, 2:26 PM EDTSpecial Weather StatementLMKBoyle34 min

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.